My husband was diagnosed with PTSD/OCD..IU...and Depression, all service connected. The stressors were from being raped for 6 months by Sergeant Major Brodie, and two tours in Viet Nam... This led to alcoholism and suicide attempts (3), and daily thoughts of suicide. Extremely uncontrollable high blood pressure. He was being medicated through the VA and was 100% disabled for all these stressors. Medication had warnings that they could cause massive heart attacks and/or convulsions.
The statement is from a judge to me, in a video conference in Washington DC, was precisely this.... He wants only a opinion from a medical Dr. if these stressors could cause a massive heart attack, Only an opinion.... Not from my husbands medical history, just an opinion.. The judge repeated this several times.
I would appreciate any opinion as to whether this could happen.
First, thank-you to your husband for his service and I'm deeply sorry for what he has endured. Any serious stress can cause heart problems and recently PTSD had been related to cardiac conditions. I will see what I can find on the subject and post it here.
The mix of uncontrollable hbp doesn't help any. What meds does your husband take? Be sure to research all meds provided by the VA on your own as the VA doesn't always tell you everything. I'll also post a site that is good for checking medication interactions...that's a valuable tool!
Here's an article I found about PTSD & Heart Disease. There are several out there...best to google it and read up on it:
Monday, Jul 7 (Psych Central) --
A new study finds Vietnam veterans who experienced posttraumatic stress disorder (PTSD) were twice as likely to die from heart disease as veterans without PTSD.
In a study published in the July issue of Psychosomatic Medicine, Senior Investigator Joseph Boscarino, PhD, MPH the examined the prevalence of heart disease, PTSD and other problems in more than 4,000 Vietnam veterans.
The more severe the PTSD diagnosis, the greater the likelihood of death from heart disease, the study showed.
Vietnam veterans with PTSD–like chronic smokersâ€”are at higher risk of early death from heart disease, Dr. Boscarino concluded. Boscarino equated PTSD to smoking two to three packs of cigarettes per day for more than 20 years.
PTSD causes the body to release stress hormones, which leads to the inflammation and damage to the arteries and cardiovascular system damage. Stress hormones also tend to reduce the amount of inflammation-reducing cortisol in the bodyâ€”though researchers arenâ€™t sure why.
â€œIncreased levels of stress hormones and less cortisol from PTSD are a bad combination,â€ Dr. Boscarino explained. â€œBasically, PTSD just cooks your arteries in this situation.â€
Dr. Boscarino previously found that people with PTSD had dramatically higher rates of chronic health problems such as psoriasis, arthritis and other inflammatory diseases.
â€œThe science is conclusively showing that if you suffer psychological trauma, itâ€™s going to take a toll on your physical health,â€ Dr. Boscarino said. â€œGetting counseling today is critical to avoiding a related problem tomorrow.â€
This study excluded patients with a prior history of heart disease and included a national sample of veterans, which is different from prior studies on the topic, Boscarino said.
Source: Geisinger Health System
*And here's a good website to use for checking drug interactions....something the VA is NOT good at doing!! This is a good habit to get into!
I strongly suspect an organic solvent / pesticide for the main harm to the Vietnam Vets with syndrome. Agent orange was diluted 50% with jet fuel so it would adhere to the foliage AND jet fuel has an EPA pesticide component. At any rate the most probable chemical of harm for military and civilians alike is 2-butoxyethanol or BUTYL.
Now, this is the autoimmune causing chemical. I suspect autoimmune hypothalamus for abnormal Blood Pressure, abnormal blood sugar (high or low) and abnormal body temperature. What does your husband's temperature run?
These other things you mention even PTSD can be autoimmune nervous system issue. Look at the symptoms of CFIDS, CFS, FM and you will also note depression as a component. The fatigue is the real proof of this chemical's harm. However, there are some errors in medical thinking that prevent the anemia which is AIHA or IMHA from being found. Clues are rapid heart beat / 'the chills' / shortness of breath & being TIRED, TIRED, TIRED. When people collapse it could also be from lack of the right kind and type of red blood cells. Insist that the doctor find out everything that can be found out about them ... & that white blood cell production (unrelated to infection) is stimulated when immune system is prematurely destroying the red blood cells.
Consider gamma globulin for help ... at least it helps ITP (autoimmun action on platelets) which is similar autoimmune issue as that of red blood cells. Look into glycobiology and be sure to AVOID this chemical today! (Exposure looks like 'the flu')
Do you have research articles showing that PTSD is an autoimmune nervous system disorder?
After many years of having PTSD and knowing many, many vets who have PTSD--all do to various types of trauma, I can honestly say that I've never heard of this theory before.
While chemical exposure does do alot of harm...I just doubt it to be the cause of PTSD.
Except for the nightmares, there are the odd assortment of symptoms such as Chronic Fatigue Immune Dysfunction and a host of other symptoms which do fall into the category of autoimmune issues.
So, if the pattern is there ... the FATIGUE, the DEPRESSION, the SLEEPLESSNESS, the MEMORY LOSS, the HEADACHES, the DIFFICULTY CONCENTRATING, the SUICIDAL TENDENCIES .... I would suspect butyl or ethylene glycol monobutyl ether as the cause. You will also note with these that they have a very short fuse with serious anger outbursts with little provocation. The chemical poisoning can mimic true psychiatric disorder.
The most recent research shows that Metabolic Syndrome and PTSD are seeming to 'go on' together. I think this research is exactly on the right track.
Find the anemia in the pattern, and you will know what is the cause of it all.
If there are no outside stressors this might be true....but when a military member has been exposed to a physical trauma such as was described and asked about in this initial post....a chemical element isn't in question.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.